# SDR 2009FA0000695

- Difficulty date: June 5, 2009
- Submitted: August 14, 2009
- Operation: General aviation
- System (JASC): 3897 · Water/Waste System Wiring
- Part: Wire
- Condition: Damaged
- Location: Lav Water Heater
- Component: Water Heater
- Component part number: 14591
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

A TIA WATER HEATER, PN 500-0576-02, INSTALLED IN ACFT WAS RETURNED TO THE REPAIR STATION FOR INVESTIGATION.  DURING THE INVESTIGATION, IT WAS LEARNED THAT REASON FOR REMOVAL WAS SMOKE IN THE CABIN AND ELECTRICAL SMELL.  INVESTIGATION FOUND A BURNED CRIMP IN THE WINDOW SPLICE CONNECTING THE 16 AWG HEATER WIRES TO THE OVERHEAT TERMOSTAT.  ONLY THE SINGLE WINDOW SPLICE CRIMP SHOWED EVIDENCE OF DAMAGE.  ROOT CAUSE WAS DETERMINED TO BE WIRES NICKED DURING INITIAL ASSY STRIPPING.  A SB IS BEING WRITTEN WHICH WILL INCLUDE A RECALL OF WATER HEATERS IN THAT PRODUCTION LOT.  THE WIRE STRIPPING PROCESS IS BEING REVIEWED TO PREVENT RECURRENCE OF THE FAILURE.
